Texas, 2006

Damaging Winds in Texas, May 28, 2006

May 28, 2006 · NWS OUN · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 27, 10:01 PM CST, 2 hours 21 minutes earlier.

Area forecast discussion, May 27, 10:01 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1101 PM CDT SAT MAY 27 2006

.UPDATE...
STORMS ARE NOW CONFINED TO THE SOUTHWESTERN PORTION OF THE AREA.
WILL REMOVE POPS IN THE NORTHWEST... AND INCREASE POPS FOR SOME OF
THE NORTH TEXAS COUNTIES AHEAD OF THE SMALL COMPLEX OF
THUNDERSTORMS CURRENTLY OVER FOARD/KNOX COUNTIES.

&&

.PREV DISCUSSION... (ISSUED 252 PM CDT SAT MAY 27 2006)

DISCUSSION...DRYLINE AGAIN HAS BECOME ESTABLISHED OUT WEST THIS
AFTN. ALTHOUGH DRYLINE LOOKS TO BE A BIT DIFFUSE...ESPECIALLY NRN
PORTION...CU HAVE BEGUN TO DEVELOP ACROSS PARTS OF SW OK AND WRN N
TX IN AREA OF SOMEWHAT BETTER CONVERGENCE. LAPS SHOWS CAPES OF 2000
TO 3000 J/KG WITH DIMINISHING CINH. IN ADDITION WEAK DISTURBANCE
APCHG AREA MAY AID IN OVERCOMING CAP. THUS WILL INCLUDE LOW POPS
FOR WRN SECS FIRST PD. SIMILAR SETUP EXPECTED FOR SUNDAY WITH
DRYLINE POSSIBLY A BIT FRTHR EAST. WINDS WILL REMAIN FAIRLY STRONG
TONIGHT AND AGAIN SUNDAY. COLD FRONT WILL NUDGE SWD INTO THE AREA
MONDAY AS WRN UPR TROF MOVES NEWD INTO THE PLAINS. MODELS DIFFER
ON TIMING OF THE FRONT WITH NAM FASTER THAN GFS. CONVERGENCE ALONG
THE FRONT WITH INCREASING UPR SUPPORT SHOULD BE SUFFICIENT TO
INITIATE TSTMS ALONG THE BNDRY. WILL CONTINUE WITH POPS INTO
MID WEEK WITH FNT AND OR CONVECTIVE BOUNDARIES LINGERING IN THE
AREA. WILL DRY FORECAST OUT LATTER PART OF THE WEEK WITH HIGHER
AMPLITUDE UPR FLOW DEVELOPING AND LOW LVL RDGE SPREADING SWD OVER
THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  93  70  93 /  10  10  10  10
HOBART OK         71  95  71  95 /  10  10  10  20
WICHITA FALLS TX  73  95  72  95 /  20  10  10  10
GAGE OK           69  97  67  98 /  10  20  20  20
PONCA CITY OK     74  94  72  94 /  10  10  10  20
DURANT OK         74  92  74  92 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 27, 5:55 AM CST, 18 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
655 AM CDT SAT MAY 27 2006

OKZ004>048-050>052-TXZ083>090-271700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
655 AM CDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING IN
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS..

DISCUSSION...
A DRYLINE WILL BECOME BETTER DEFINED THIS AFTERNOON AND EVENING OVER
THE EASTERN TEXAS AND OKLAHOMA PANHANDLES.  STORMS MAY DEVELOP ON OR
NEAR THE DRYLINE LATE THIS AFTERNOON AND MOVE INTO FAR WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING. A FEW OF THESE STORMS
MAY BECOME SEVERE. THE MAIN CONCERN WILL BE LARGE HAIL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG WINDS WILL CREATE POTENTIALLY HAZARDOUS CONDITIONS ACROSS
NORTHERN AND WESTERN OKLAHOMA. A WIND ADVISORY IS IN EFFECT.
PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE AGAIN IN
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE SUNDAY. BETTER CHANCES
OF STORMS WILL EXIST OVER MUCH OF OKLAHOMA AND NORTH TEXAS FROM LATE
MONDAY THROUGH WEDNESDAY. SEVERE STORMS AND HEAVY RAIN WILL BE
POSSIBLE.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

CMS/24

In the hours before

Special weather statement, May 27, 10:09 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1109 PM CDT SAT MAY 27 2006

TXZ087-280430-
KNOX TX-
1109 PM CDT SAT MAY 27 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF BENJAMIN AT 1109 PM
CDT...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN KNOX COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

..SPEG.
Special weather statement, May 27, 10:18 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1118 PM CDT SAT MAY 27 2006

TXZ084-085-087-280430-
WILBARGER TX-FOARD TX-KNOX TX-
1118 PM CDT SAT MAY 27 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...KNOX AND WILBARGER
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED ON THE FOARD-KNOX COUNTY LINE
NORTHEAST OF GILLILAND AT 1118 PM CDT...MOVING NORTHEAST AT 25 MPH.
STORM INTENSITY IS INCREASING. ANOTHER STRONG STORM WAS LOCATED 6
MILES WEST-SOUTHWEST OF BENJAMIN. SMALL HAIL AND WINDS AROUND 50 MPH
ARE POSSIBLE WITH BOTH STORMS.

PEOPLE IN KNOX...SOUTHEASTERN FOARD AND SOUTHWESTERN WILBARGER
COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.
Special weather statement, May 27, 10:49 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1149 PM CDT SAT MAY 27 2006

TXZ085-087-088-280515-
WILBARGER TX-KNOX TX-BAYLOR TX-
1149 PM CDT SAT MAY 27 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR...KNOX AND WILBARGER
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES WEST OF
GRAYBACK TO VERA AT 1149 PM CDT...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN KNOX...WILBARGER AND NORTHERN BAYLOR COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.
Special weather statement, May 27, 11:23 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1223 AM CDT SUN MAY 28 2006

OKZ033-036-TXZ083-085-280600-
HARMON OK-JACKSON OK-HARDEMAN TX-WILBARGER TX-
1223 AM CDT SUN MAY 28 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...HARMON...JACKSON
AND WILBARGER COUNTIES.

STRONG WINDS OF 45 TO 55 MPH WILL BE POSSIBLE ACROSS HARDEMAN AND
WILBARGER COUNTIES IN TEXAS... AND JACKSON AND HARMON COUNTIES OF
OKLAHOMA THROUGH 1 AM. AN AREA OF STRONG WINDS IS DEVELOPING BEHIND
THE THUNDERSTORM COMPLEX CURRENTLY MOVING ACROSS WILBARGER... BAYLOR
AND KNOX COUNTIES IN TEXAS.

PEOPLE IN HARDEMAN...HARMON...JACKSON AND WILBARGER COUNTIES...
INCLUDING THE CITIES OF ALTUS AND QUANAH...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

..SPEG.
Special weather statement, May 27, 11:51 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1251 AM CDT SUN MAY 28 2006

TXZ086-089-280615-
WICHITA TX-ARCHER TX-
1251 AM CDT SUN MAY 28 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER THE EAST SIDE OF LAKE
DIVERSION AT 1251 AM CDT...MOVING EAST-NORTHEAST AT 30 MPH.

WINDS AROUND 50 MPH AND SMALL HAIL ARE POSSIBLE.

PEOPLE IN NORTHERN ARCHER AND SOUTHERN WICHITA COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.
Special weather statement, May 28, 12:20 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
120 AM CDT SUN MAY 28 2006

TXZ086-089-280640-
WICHITA TX-ARCHER TX-
120 AM CDT SUN MAY 28 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ELECTRA TO 4 MILES
NORTHEAST OF KAMAY TO MANKINS AT 120 AM CDT...MOVING EAST-NORTHEAST
AT 25 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. ANOTHER STRENGTHENING
THUNDERSTORM WAS LOCATED JUST WEST OF LAKESIDE CITY AND WILL MOVE
INTO WICHITA FALLS.

PEOPLE IN ARCHER AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA
FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.

The radar

The Altus AFB radar (KFDR), 61 km away, was scanning. The volume nearest the first event began at 06:20 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wichita

When
May 28, 12:22 AM CST
Where
Wichita County, (Sps)sheppard Afb
Measured
57 kt (66 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.983, -98.500

Wind gust was measured by the KSPS ASOS.

Thunderstorm Wind, Wichita

When
May 28, 12:24 AM CST
Where
Wichita County, 3 mi ENE of Lake Wichita
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
33.867, -98.533

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508059, 5508060.